MAUDE Adverse Event Report: ETHICON INC. SFXSYM PDS+ UNI VIO 18IN 1 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSYM PDS+ UNI VIO 18IN 1 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1A404
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a tka procedure on (b)(6) 2025 and barbed suture was used.During the procedure, it was reported to the sales rep by the rn who reported that the needle popped off the stratafix in multiple surgeries.It is believed to have all been from the same lot.There were no patient consequences.A sterile suture from the same lot number will be returned.The procedure was completed successfully with no adverse consequences for the patient.One device returning.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #(b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: if possible, please confirm the number of surgeries affected by this issue.Happened in 2 surgeries.How many devices demonstrated the alleged deficiency on each involved patient event? 4 sutures on one case and 2 on the other.When did the alleged deficiency occur (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? if different, please explain.While suturing on patient can you identify the lot number of the product used? 1089j9.Were there any patient consequences during any of the affected surgeries? no.Please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.Shipped back 12/1.Please provide the title of external person providing answers to follow-up (e.G.Nurse, surgeon, risk manager).Additional h11: the rn reported that the needle popped off the stratafix in multiple surgeries.It is believed to have all been from the same lot.There were no patient consequences.A sterile suture from the same lot number will be returned.Was surgery delayed due to the reported event? no, was procedure successfully completed? yes, were fragments generated? no, if yes, were they removed easily without additional intervention? unknown, patient status/ outcome / consequences no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study unknown, (b)(4), device property of hospital, device in possession of hospital 9.Fda correction/ removal reporting no.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 1/16/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
SFXSYM PDS+ UNI VIO 18IN 1 SA CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23836914
Report Number2210968-2025-14193
Device Sequence Number17413414
Product Code NEW
UDI-Device Identifier10705031227699
UDI-Public(01)10705031227699(17)270430(10)1089J9
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K141776
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP1A404
Device Lot Number1089J9
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by Manufacturer01/07/2026
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date01/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown